de.mpg.escidoc.pubman.appbase.FacesBean
English
 
Help Guide Disclaimer Contact us Login
  Advanced SearchBrowse

Item

ITEM ACTIONSEXPORT

Released

Journal Article

Proof of the angular momentum-mass inequality for axisymmetric black holes

MPS-Authors

Dain,  S.
Geometric Analysis and Gravitation, AEI-Golm, MPI for Gravitational Physics, Max Planck Society;

Locator
There are no locators available
Fulltext (public)

JDG-79-1-A3-Dain.pdf
(Publisher version), 299KB

Supplementary Material (public)
There is no public supplementary material available
Citation

Dain, S. (2008). Proof of the angular momentum-mass inequality for axisymmetric black holes. Journal of Differential Geometry, 79(1), 33-67.


Cite as: http://hdl.handle.net/11858/00-001M-0000-0013-63BD-2
Abstract
We prove that an extreme Kerr initial data set is a unique absolute minimum of the total mass in a (physically relevant) class of vacuum, maximal, asymptotically flat, axisymmetric data for Einstein equations with fixed angular momentum. These data represent non-stationary, axially symmetric black holes. As a consequence, we obtain that any data in this class satisfy the inequality √J ≤ m, where m and J are the total mass and angular momentum of spacetime.